Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Dei

Benzoyl Peroxide causing skin to become darker.

Recommended Posts

I have been using the Quionoderm brand of BP for 1 month and my skin is becoming very dark. I have mixed race (brown) skin, and the difference is can be noticed by first looking at the color of my skin underneath my eyebrows and then looking at the color of my skin around my cheeks. The situation won't be anything to do with the weather as it's not sunny here.

Have any of you experienced darkening of the skin?

Share this post


Link to post
Share on other sites

yes me too i am Indian and my skin is light brown and it gets dark when i put Daniels BP. So i just started putting Bp where i have active pimples

Share this post


Link to post
Share on other sites

BP causes worse acne, its only a temp solution after you think its all gone it will come back 20x worse. Better off to just stop using BP and search out other treatment options that dont murder your skin. :)

BP causes worse acne, its only a temp solution after you think its all gone it will come back 20x worse. Better off to just stop using BP and search out other treatment options that dont murder your skin. :)

Share this post


Link to post
Share on other sites

Benzoyl Peroxide shouldn't be used! At least for me. Happens that Benzoyl Peroxide releases oxygen and the oxygen, of course, is an oxidative element. Oxygen generates free-radical damage and is one of the things that happens to older skin, and of course, oxidizes your skin, that's why your skin is becoming darker. Oxygen is not good for skin, you will have clear but old complexion. That's nice.

Share this post


Link to post
Share on other sites
I have been using the Quionoderm brand of BP for 1 month and my skin is becoming very dark. I have mixed race (brown) skin, and the difference is can be noticed by first looking at the color of my skin underneath my eyebrows and then looking at the color of my skin around my cheeks. The situation won't be anything to do with the weather as it's not sunny here.

Have any of you experienced darkening of the skin?

It could be because BP causes your skin to become more sensitive to the sun, it is especially important to use a SPF of at least 15 while using BP. Try using a decent sun cream and see if this helps. BP is a very effective topical so don't give up if it's working for you. I use something else to clear my skin so I'm not a BP pusher just so you know x

Good luck

Share this post


Link to post
Share on other sites

Oh right, so you don't think the darkness will go away? I have been using BP for a month now and I don't think that it's a temporary solution, its working fine to treat the acne, however I think that tea tree oil is more effective than BP in tackling individual pimples.

Share this post


Link to post
Share on other sites

i think you should moisturise loads! i had the same problem but then when i started moisturising more, the dark skin peeled of and i had new normal skin underneath.

key is to moisturise and use sunscreen.

(i have a light brown caramelish complexion)

Share this post


Link to post
Share on other sites
Hum.. I don´t think so, maybe it´s the sun or something, darker ?? no way, visit your derma Edited by arnold_86

Share this post


Link to post
Share on other sites

I live in UK, and I can tell you that it causes dark skin. My ears, the area around my eyes (which is normally darker than my face tone) is rather fairer than the areas of my face where I have used Benozyl peroxide. It just so happens that I was naive to think that it helped with hyperpigmentation caused by pimple irritation, but the sad reality is that you don’t notice the hyperpigmentation caused by a pimples irritation, since you have hyperpigmentation all over your face... poor me, I will go to a dermatologist... but as far as I have seen, as soon as I interrupt its use, I get my skin tone back. But right now, it’s really scary looking, I mean my ears pop out more... lol

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×